| Model Number |
H1-LX |
| Medical Device Problem Code |
Difficult to Advance (2920)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a hawkone directional atherectomy during procedure to treat a little calcified plaque lesion in the left proximal superficial femoral artery (sfa) with 80% stenosis.The lesion was little tortuous.The vessel diameter and lesion length are 6mm and 150mm respectively.A spider wire 5.0 filter was used as the guidewire.The wire was hydrated during prep.The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.Resistance was felt during advancement of the directional atherectomy device over the guidewire.It was reported that wire wrap occurred during the second advancement.The device was advanced over the bifurcation.The wire wrap did not cause tip damage.Both devices were safely removed from the patient.The cutter could not be retracted all of the way into the housing and was reported to be between inside and outside of the housing and was not retracted all the way into the housing during device removal.There was no patient injury reported.
Additional Manufacturer Narrative
Device evaulation visual inspection: the spider fx capture wire was returned loaded a 5f support catheter.The filter assembly was exposed outside of the distal end of the catheter.The exposed filter assembly showed traces of biologics captured inside the filter.No damages to the exposed filter assembly were noted.The support catheter showed a bend of approximately 45-degrees at 1cm distal the distal rim of the catheter.Followed by concurrent bending of the catheter which started at approximately 52cm and continued to approximately 58cm from the distal rim.The spider fx was attempted to be removed from the catheter; however, resistance was encountered.The capture wire could not be advanced or retracted within the catheter.The distal assembly of the hawkone showed damage to the coiled housing and gw tubing.The housing was bent/curved at approximately 0.5cm distal the cutter window.The guidewire tubing showed zipper tearing throughout the housing segment.Approximately 3cm of the gw tubing was disengaged and flapped distally from the proximal end of the housing.The transition between housing and rotating tip gw lumens showed possible ptfe from the capture wire collected at the proximal end of the gw lumen of the rotating tip.The distal rim of the sheath showed a longitudinal tear under microscope.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.